Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Burned on a hair straightening iron. Applied neosporin. What can I do to treat this?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
My son just burned himself on a hair straightening iron. . . It is a small circle the size of a pea but has a surrounding red patch of about 1.5 inches. The little circle does not look to XXXXXXX or indented but the skin inside of it is a whiter color then his normal skin tone. What can I do to treat this? I have applied neosporin and put a bandaid on it. Is there anything else I can do to treat this and make his pain less. He is fussing and saying it hurts.
Posted Thu, 11 Oct 2012 in Skin Hair and Nails
Answered by Dr. Rajiv K Khandelwal 50 minutes later

Thanks for your query on XXXXXXX

Superficial burns are very painful as the nerve endings are injured. You have done the right thing by applying the ointment and band aid. You can give him paracetamol/acetaminophen syrup three times a day to reduce the pain.

Over the next day or two you should just ensure that the wound is clean and dry. It shall take a few days to heal with new skin covering the wound.

I hope I have answered your query to your satisfaction.

Wishing your son a speedy recovery...


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor